Journal article icon

Journal article

A rational derivation of a tube law from shell theory

Abstract:

We consider small-amplitude deformations of a long thin-walled elastic tube having an initially axially uniform elliptical cross section. The tube is subject to an axial pre-stress, and the deformations result from an applied transmural pressure. An approximate tube law (linking the transmural pressure, the cross-sectional area, and its axial derivatives) is derived from shell theory in the distinguished asymptotic limit in which the tube’s behaviour is dominated by the restoring forces from ...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Author's Original

Actions


Access Document


Files:
Publisher copy:
10.1093/qjmam/hbq020

Authors


More by this author
Institution:
University of Oxford
Research group:
OCIAM
Oxford college:
St Catherine's College
Department:
Mathematical, Physical & Life Sciences Division - Mathematical Institute
More by this author
Institution:
University of Manchester
Department:
School of Mathematics
More by this author
Institution:
University of Nottingham
Department:
School of Mathematical Sciences
More by this author
Institution:
University of Oxford
Research group:
OCIAM
Oxford college:
St Anne's College
Department:
Mathematical, Physical & Life Sciences Division - Mathematical Institute
Publisher:
Oxford University Press Publisher's website
Journal:
The Quarterly Journal of Mechanics & Applied Mathematics Journal website
Volume:
63
Issue:
4
Pages:
465-496
Publication date:
2009
DOI:
EISSN:
1464-3855
ISSN:
0033-5614
URN:
uuid:f091ec0c-759d-448b-b8d6-6f9ce285bd93
Local pid:
ora:3374
Language:
English
Keywords:
Subjects:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP